MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FEM LT SZ 3 CEM; ATTUNE IMPLANT : KNEE FEMORAL

DEPUY IRELAND - 9616671 ATTUNE PS FEM LT SZ 3 CEM; ATTUNE IMPLANT : KNEE FEMORAL
Catalog Number 150410103
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that there was an issue with the implant packaging during a knee surgery.When the surgeon opened the final sterile implant box, the box got stuck to the base and the wrapper came out, leaving the implant behind in the box.There was no surgical delay or patient harm.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary there was an issue with the implant packaging.When the surgeon opened the final sterile implant box, the box got stuck to the base and the wrapper came out, leaving the implant behind in the box.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.The photo investigation revealed that the blister packaging was slightly deformed and warped.It appears the tyvek pouch was removed.Based on the warped condition, it is reasonable to suspect that the package was difficult to open due to the deformation.Per a previous data review activity completed in q1 2023 related to deformed/melted blister packaging, the potential cause of the deformed/melted blister packaging, cannot be traced to manufacturing or other jnj controlled facilities through which finished goods are distributed.Once the product leaves j&j medtech orthopaedics control, it is unknown what environmental/external factors the finished goods products are exposed to.Therefore, the suspected cause is traced to exposure to extreme temperature conditions outside of j&j medtech orthopaedics control.A manufacturing record evaluation was performed for the finished device product code: 150410103 lot number: 4477767, and there were 2 non-conformances associated with this lot, however these are not related to the failure mode of the complaint.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the attune ps fem lt sz 3 cem would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device product code: 150410103 lot number: 4477767, and there were 2 non-conformances associated with this lot, however these are not related to the failure mode of the complaint.Device history batch.Device history review a manufacturing record evaluation was performed for the finished device product code: 150410103 lot number: 4477767, and there were 2 non-conformances associated with this lot, however these are not related to the failure mode of the complaint.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : there was an issue with the implant packaging.When the surgeon opened the final sterile implant box, the box got stuck to the base and the wrapper came out, leaving the implant behind in the box.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the blister packaging was deformed and warped.Tyvek pouch was partially opened and tape was found between the pouch and blister.The attune ps fem lt sz 3 cem revealed no signs of damage.Based on the warped condition, it is reasonable to suspect that the package was difficult to open due to the deformation.Per a previous data review activity completed in q1 2023 related to deformed/melted blister packaging, the potential cause of the deformed/melted blister packaging, cannot be traced to manufacturing or other jnj controlled facilities through which finished goods are distributed.Once the product leaves j&j medtech orthopaedics control, it is unknown what environmental/external factors the finished goods products are exposed to.Therefore, the suspected cause is traced to exposure to extreme temperature conditions outside of j&j medtech orthopaedics control.A manufacturing record evaluation was performed for the finished device product code: 150410103 lot number: 4477767, and there were 2 non-conformances associated with this lot, however these are not related to the failure mode of the complaint.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune ps fem lt sz 3 cem would have contributed to the complained device issue.¿based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device product code: 150410103 lot number: 4477767, and there were 2 non-conformances associated with this lot, however these are not related to the failure mode of the complaint.Device history review : a manufacturing record evaluation was performed for the finished device product code: 150410103 lot number: 4477767, and there were 2 non-conformances associated with this lot, however these are not related to the failure mode of the complaint.

Brand Name
ATTUNE PS FEM LT SZ 3 CEM
Common Device Name
ATTUNE IMPLANT : KNEE FEMORAL
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21680144
Report Number1818910-2025-04453
Device Sequence Number7693830
Product Code JWH
UDI-Device Identifier10603295041603
UDI-Public(01)10603295041603(17)340430(10)4477767
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number150410103
Device Lot Number4477767
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer03/25/2025
04/09/2025
04/11/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date03/26/2025
04/11/2025
04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown